Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes elevated TSH level during pregnancy?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1279 Questions
Hi I'm 7 weeks pregnant and my t4 was normal and my tsh was 11.8 just got put on Meds. Wondering because I am on medication now is it possible for me to have a healthy child and pregnancy?
Posted Sat, 1 Mar 2014 in Pregnancy
Answered by Dr. Arif N Khan 31 minutes later
Brief Answer: Hyopthyroidism require Thyroxine hormone. Detailed Answer: Hi, Thank you for choosing Healthcaremagic. Considering your high TSH level you might be suffering from Hypothyroidism. You might require Thyroxine hormone supplementation. This is given for the healthy growth of the baby. If you are already on this hormone supplementation you need to continue this medication without missing any pills. Usually thyroid function test is repeated to titrate the dose of thyroxine. If the medicine is taken properly then most of the pregnancies will continue without any problem. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor